Research

Publications

2009-10

Kot, M., Lewis, MA, and Neubert, MG. (2010 in press). Integrodifference Equations. In Sourcebook in Theoretical Ecology. Editors A Hastings and L Gross. University of California Press

Svanbäck R., M. Pineda-Krch, and M. Doebeli. (2009). Fluctuating population dynamics promotes the evolution of phenotypic plasticity. The American Naturalist 174:176–189.

Wang, H and Lewis, MA. (2010). Evaluation for "Functional trait assembly through ecological and evolutionary time,” Theoretical Ecology, Vol 2. Faculty of 1000 Biology.

2008-2009

Bernhard, P. Hamelin, F. (2009). Two-by-two static, evolutionary and dynamic games. In Y. Bertot, G. Huet, J.-J. Levy, G. Plotkin (Eds), From Semantics to Computer Science: Essays in Honor of Gilles Kahn (Ch.20, pp. 452-474). Cambridge University Press.

de Camino Beck, T., Lewis, M.A. (2008). Net reproductive rate and the timing of reproductive output. American Naturalist. 172:128-39.

Hadeler, K.P., Hillen, T.J., Lewis, M.A. (in press). Biological modeling with quiescent phases. In Cantrell, S. Cosner, C., and Ruan, S., eds., Lecture notes in Computer Science. CRC Press.

Khassehkan, H., Eberl, H.J., Hillen, T.J. (2009) A nonlinear master equation for a degenerate diffusion model of biofilm growth. In Allen, G., Lecture Notes in Computer Science / Theoretical Computer Sci # 5544: Computational Science, pp 735-744. Springer Berlin / Heidelberg.

Kuzyk, G.W., Cool, N.L., Bork, E.W., Bampfylde, C., Franke, A. and Hudson, R.J. (2009). Estimating Economic Carrying Capacity for an Ungulate Guild in Western Canada. The Open Conservation Biology Journal, 3:24-35.

Lewis, M.A., Chaplain, M.A.J., Keener, J.P., Maini, P.K. (2009). Mathematical Biology. Institute for Advanced Study/Park City Mathematics Institute, Vol.14.

Li, B., Lewis M.A, and Weinberger, H.F. (2009). Existence of traveling waves for integral recursions with nonmonotone growth functions. Journal of Mathematical Biology, DOI 10.1007/s00285-008-0175-1.

Pineda-Krch M., O’Brien J., Thunes C., and Carpenter, T.E. (2009). Potential impact of an introduction of foot-and-mouth disease from wild pigs into commercial livestock premises in California. In Press, American Journal of Veterinary Research (AJVR).

Svanbäck R., Pineda-Krch, M. & Doebeli, M. (2009). Fluctuating population dynamics promotes the evolution of phenotypic plasticity.  American Naturalist 174:176–189. DOI:10.1086/600112

 

2007-2008

Babak, P. & He, F. (2008) Species abundance distribution and dynamics in a subdivided landscape. Journal of Theoretical Biology,253:  739-748.

Babak, P. (2007). Nonlocal initial problems for coupled reaction-diffusion systems and their applications. Nonlinear Analysis. Real World Applications, 8: 980-996.

Bampfylde, C.J. (2007).  Invited commentary on Parameter estimation for differential equations: A generalized smoothing approach (Ramsay et al.). Journal of the Royal Statistical Society: Series B (Statistical Methodology), 69(5): 776.

Bernhard, P. & Hamelin, F. (2008). Two-by-two static, evolutionary and dynamic games. In Y. Bertot, G. Huet, J.-J. Levy, G. Plotkin (Eds),  From Semantics to Computer Science: Essays in Honor of Gilles Kahn. Cambridge University Press. In press.

de Camino Beck, T & Lewis, M.A. (2008). On net reproductive rate, generation time and persistence in structured populations American Naturalist, 172(1): 128-39.

de Vries, G. & Plant, R.E. (2007). Plant model, Scholarpedia.; 2(10): 1413.

Hamelin, F. & Bernhard, P. (2008). Uncoupling Isaacs equations in two player nonzero sum differential games. Parental conflict over care as an example. Automatica, 44:882-885.

Hamelin, F., Bernhard, P., & Wajnberg, E. (2007). Superparasitism as a differential game. Theoretical Population Biology, 72:366-378

Hilker, F.M. & Westerhoff, F.H. (2007). Triggering crashes in chaotic dynamics. Physics Letters A, 362, 407-411.

Hilker, F.M. & Westerhoff, F.H. (2007). Preventing extinction and outbreaks in chaotic populations. American Naturalist 170, 232-241.

Malchow, H., Hilker, F.M., Siekmann, I., Petrovskii, S.V. & Medvinsky, A.B. (2008). Mathematical models of pattern formation in planktonic predation-diffusion systems: A review. In Aspects of Mathematical Modelling, Hosking RJ, Venturino E, eds. Birkhäuser, Basel, p 1-26.


Affiliated Researchers

  T. de Camino Beck, Costa Rica;
F. Hamelin, Rennes, France;
K.P. Hadeler, Tubingen, Germany;
H. Khassehkhan, Guelph;
H.J. Eberl, Guelph;
M.A.J. Chaplain, Dundee;
J.P. Keener, Utah;
P.K. Maini, Oxford;
B. Li, Lanzhou, China;
H.F.Weinberger, Minnesota

P. Bernhard, Université de Nice Sophia Antipolis & CNRS - I3S, Polytech’Nice, Fr;
E. Wajnberg,  CNRS and Université de Nice - Sophia Antipolis, France;
F.H. Westerhoff, Univ. of Osnabrück, Germany;
R.E. Plant, University of California, Davis;
H. Malchow, Univ. of Osnabrück, Germany